MAUDE Adverse Event Report: BECTON DICKINSON PHASEAL; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PHASEAL; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515100
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material#: 515100 batch#: unknown it was reported by customer that prepared the drug proceeded to spike the vial with the adapter, as per the instructions, but the needle from the adapter broke off mid-spike, detaching from the plastic part of the adapter and remaining lodged in vial top.Verbatim: rcc received a complaint via email.Email(s) attached.I am the vp of supply chain at cg oncology.We have received a complaint from one of our clinical sites that has used the phaseal cstd system, which includes the use of a vial adapter (vial adaptor, 515100/p14).The administrator that the prepared the drug proceeded to spike the vial with the adapter, as per the instructions, but the needle from the adapter broke off mid-spike, detaching from the plastic part of the adapter and remaining lodged in vial top.Fortunately, she was able to simply remove the needle with her gloved hand from the vial top and proceed with syringe-to-syringe prep without the cstd system.I have included a video showing the vial adapter piece that broke off.We have received feedback that it does require a bit of force to spike the vial.
 
Additional Manufacturer Narrative
(b)(4).Follow up mdr for device evaluation: two photos and one video were provided to our quality team for investigation.The photos provided show the product label and an unused protector inside the packaging.After reviewing the video, we observed a demonstration of how the protector is assembled.However, there is no indication that the needle penetrated the vial, and no visible damage or issues were noted with either the protector or the protector needle.A device history review was performed for reported lot 2404123 , no deviations or non-conformances were identified during the manufacturing process that could have contributed to the reported event.Product undergoes a series of inspections throughout the manufacturing process to ensure the quality and functionality of the device.A detection system is used to verify the cannula is properly centered, assembled, and there is no damage or other defects on the cannula.All inspection resulted were reviewed and no issues were identified, product was verified to meet required specification.Retained samples of the reported lot were used for additional evaluation.All product was inspected, the needles were properly assembled and all protectors were properly assembled to a vial without issue.Based on our investigation, we cannot identify a root cause related to our manufacturing process at this time.The m12 assembly fixture is recommended to ease the connection of the protector to the vial, ensuring the cannula enters the center of the vial to reduce any damage.Complaints received for this device and reported condition will be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
PHASEAL
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22168803
Report Number3003152976-2025-00266
Device Sequence Number9209360
Product Code ONB
UDI-Device Identifier00382905151002
UDI-Public(01)00382905151002(11)240412(17)290331(10)2404123
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515100
Device Lot Number2404123
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown